Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 10, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 28, 2014, 3:57 AM CST for 22 counties in Iowa. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 3:57 AM CST (09:57 UTC)
- Expired
- Jan 28, 2014, 6:16 PM CST
- In force
- 14 hr
- Issued by
- NWS Des Moines, IA
All 22 counties
Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hancock County, IA, Hardin County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS43 KDMX 280957 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CST TUE JAN 28 2014 ...VERY COLD WIND CHILL VALUES CONTINUE THIS MORNING... .THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY COLD WIND CHILLS. IAZ033>035-046>049-062-281600- /O.CAN.KDMX.WC.W.0003.000000T0000Z-140128T1800Z/ /O.NEW.KDMX.WC.Y.0010.140128T0957Z-140128T1600Z/ SAC-CALHOUN-WEBSTER-GREENE-BOONE-STORY-MARSHALL-POWESHIEK- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GRINNELL 357 AM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WINDS...WEST TO NORTHWEST AT 5 TO 10 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN WELL BELOW ZERO THROUGH EARLY THIS MORNING. THE COMBINATION OF THESE BITTER COLD READINGS AND THE WIND WILL PRODUCE WIND CHILL VALUES OF 15 TO 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ004>007-015>017-025>028-037>039-281800- /O.NEW.KDMX.WC.Y.0010.140128T1600Z-140129T1500Z/ /O.EXT.KDMX.WC.W.0003.000000T0000Z-140128T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS 357 AM CST TUE JAN 28 2014 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 AM CST WEDNESDAY. * WINDS...WEST TO NORTHWEST AT 5 TO 10 MPH THIS MORNING WILL INCREASE TO 10 TO 15 MPH BY THIS AFTERNOON. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN WELL BELOW ZERO THIS MORNING BEFORE RISING TO ZERO TO 5 ABOVE THIS AFTERNOON. LOWS TONIGHT WILL BE 5 TO 10 BELOW ZERO. THE COMBINATION OF THESE BITTER COLD READINGS AND THE WIND WILL PRODUCE WIND CHILL VALUES OF 20 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IN A SHORT AMOUNT OF TIME IF PRECAUTIONS ARE NOT TAKEN. && $$ IAZ023-024-036-050-281600- /O.EXT.KDMX.WC.W.0003.000000T0000Z-140128T1600Z/ POCAHONTAS-HUMBOLDT-HAMILTON-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...WEBSTER CITY...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK 357 AM CST TUE JAN 28 2014 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...WEST TO NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN WELL BELOW ZERO THROUGH EARLY THIS MORNING. THE COMBINATION OF THESE BITTER COLD READINGS AND THE WIND WILL PRODUCE WIND CHILL VALUES OF 20 TO 35 BELOW ZERO THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IN A SHORT AMOUNT OF TIME IF PRECAUTIONS ARE NOT TAKEN. && $$
3 follow-up statements
809 WWUS43 KDMX 281611 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1011 AM CST TUE JAN 28 2014 ...VERY COLD WIND CHILL VALUES CONTINUE TODAY AND TONIGHT... .THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE BITTER COLD WIND CHILL VALUES. IAZ004>007-015>017-025>028-037>039-290015- /O.CAN.KDMX.WC.W.0003.000000T0000Z-140128T1600Z/ /O.CON.KDMX.WC.Y.0010.000000T0000Z-140129T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS 1011 AM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL WARNING. * WINDS...A WEST TO NORTHWEST AT 5 TO 10 MPH WILL INCREASE TO 10 TO 15 MPH THIS AFTERNOON. THE WIND WILL BECOME WEST TO SOUTHWEST TONIGHT AT REMAIN BETWEEN 10 AND 15 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL RISE INTO THE SINGLE DIGITS TODAY BEFORE FALLING BACK TO BETWEEN 5 AND 10 BELOW TONIGHT. THE COMBINATION OF THESE BITTER COLD READINGS AND THE WIND WILL PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ023-024-036-050-281715- /O.CAN.KDMX.WC.W.0003.000000T0000Z-140128T1600Z/ POCAHONTAS-HUMBOLDT-HAMILTON-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...WEBSTER CITY...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK 1011 AM CST TUE JAN 28 2014 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL WARNING. TEMPERATURES ARE SLOWLY RISING AND HAVE CREATED WIND CHILL VALUES WELL ABOVE WARNING CRITERIA. AS A RESULT THE WIND CHILL WARNING IS CANCELLED. TEMPERATURES WILL STILL BE VERY COLD TODAY AND WIND CHILL VALUES OF 5 TO 15 BELOW WILL PERSIST THROUGHOUT THE DAY. $$ IAZ033>035-046>049-062-281715- /O.CAN.KDMX.WC.Y.0010.000000T0000Z-140128T1600Z/ SAC-CALHOUN-WEBSTER-GREENE-BOONE-STORY-MARSHALL-POWESHIEK- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GRINNELL 1011 AM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES ARE SLOWLY RISING AND HAVE CREATED WIND CHILL VALUES ABOVE ADVISORY CRITERIA. AS A RESULT THE WIND CHILL ADVISORY IS CANCELLED. TEMPERATURES WILL STILL BE VERY COLD TODAY AND WIND CHILL VALUES OF 5 TO 15 BELOW WILL PERSIST THROUGHOUT THE DAY. $$ FAB
618 WWUS43 KDMX 282152 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CST TUE JAN 28 2014 ...BITTER COLD WIND CHILL VALUES CONTINUE TONIGHT INTO WEDNESDAY MORNING... .THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE BITTER COLD WIND CHILL VALUES ACROSS PORTIONS OF THE NORTH TONIGHT. TEMPERATURES WILL BECOME STEADY OR SLOWLY RISE ACROSS THE WEST OVERNIGHT. THE RISING TEMPERATURES ALONG WITH WIND SPEEDS HOVERING CLOSER TO 10 MPH WILL CAUSE WIND CHILLS ACROSS THE WEST TO GRADUALLY RISE ABOVE WIND CHILL ADVISORY CRITERIA AFTER MIDNIGHT BUT HOVER NEAR IT AT 15 TO 20 BELOW. IAZ004-005-015-016-025-037-290600- /O.EXT.KDMX.WC.Y.0010.000000T0000Z-140129T0600Z/ EMMET-KOSSUTH-PALO ALTO-HANCOCK-WRIGHT-HARDIN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... GARNER...BRITT...KANAWHA...EAGLE GROVE...CLARION...BELMOND... IOWA FALLS...ELDORA...ACKLEY 352 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...A WEST WIND AT 10 TO 15 MPH WILL BECOME SOUTHWEST AROUND 10 MPH BY LATE TONIGHT. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FALL BACK TO AROUND 5 BELOW THIS EVENING BEFORE BECOMING STEADY OR SLOWLY RISING OVERNIGHT. THE COMBINATION OF THESE BITTER COLD READINGS AND THE WIND WILL PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ006-007-017-026>028-038-039-290600- /O.CON.KDMX.WC.Y.0010.000000T0000Z-140129T1500Z/ WINNEBAGO-WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...MASON CITY...CLEAR LAKE...HAMPTON...PARKERSBURG... CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON... DUMONT...WAVERLY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS 352 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WINDS...A WEST TO NORTHWEST WIND AT 10 TO 15 MPH WILL BECOME SOUTHWEST AROUND 10 MPH TOWARDS MORNING. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FALL BACK TO BETWEEN 5 AND 10 BELOW TONIGHT. THE COMBINATION OF THESE BITTER COLD READINGS AND THE WIND WILL PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FAB
804 WWUS43 KDMX 290016 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 616 PM CST TUE JAN 28 2014 .HIGH PRESSURE BUILDING INTO THE AREA WILL BRING LIGHT WINDS AND CLEAR SKIES OVERNIGHT. IAZ006-007-017-026>028-038-039-290130- /O.CAN.KDMX.WC.Y.0010.000000T0000Z-140129T1500Z/ WINNEBAGO-WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...MASON CITY...CLEAR LAKE...HAMPTON...PARKERSBURG... CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON... DUMONT...WAVERLY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS 616 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. THE WINDS HAVE BECOME LIGHT OVER THE AREA. WIND CHILL INDICES HAVE WARMED TO AROUND 10 BELOW AND WILL HOLD THROUGH MUCH OF THE NIGHT. $$ IAZ004-005-015-016-025-037-290130- /O.CAN.KDMX.WC.Y.0010.000000T0000Z-140129T0600Z/ EMMET-KOSSUTH-PALO ALTO-HANCOCK-WRIGHT-HARDIN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... GARNER...BRITT...KANAWHA...EAGLE GROVE...CLARION...BELMOND... IOWA FALLS...ELDORA...ACKLEY 616 PM CST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. THE WINDS HAVE BECOME LIGHT OVER THE AREA. WIND CHILL INDICES HAVE WARMED TO AROUND 10 BELOW AND WILL HOLD THROUGH MUCH OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 3:27 AM CST, 30 minutes earlier.
Area forecast discussion, Jan 28, 3:27 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 327 AM CST TUE JAN 28 2014 .SHORT TERM /TODAY/... ISSUED AT 327 AM CST TUE JAN 28 2014 THE ARCTIC HIGH PRESSURE SYSTEM WILL GRADUALLY SHIFT SOUTH TODAY AND WILL RESULT IN BRISK WESTERLY WINDS BY THIS AFTERNOON. THE STATE WILL REMAIN IN CYCLONIC FLOW TODAY WITH ANOTHER WITH ANOTHER WEAK SHORT WAVE PASSING THROUGH THE AREA. THIS FLOW WILL REINFORCE THE SUB -20C 850 MB AIR THAT IS CURRENTLY IN PLACE. TEMPERATURES TODAY WILL GENERALLY BE 3 TO 5 DEGREES WARMER THAN MONDAY BUT OBVIOUSLY STILL QUITE COLD. THE SNOW PACK REGIONS WILL BE 10 TO 15 DEGREES COLDER THAN THE SNOW FREE REGIONS OF THE CENTRAL AND SOUTH. THIS AREA INCLUDING MASON CITY AND WATERLOO WILL HAVE WIND CHILL VALUES HOVERING NEAR 20 BELOW THROUGH THE AFTERNOON. HAVE TRANSITIONED THE SOUTHERN END OF THE WIND CHILL WARNING TO AN ADVISORY WITH THE UPDATE. THE REMAINING OF THE WARNING WILL BE TRANSITIONED TO AN ADVISORY AT 16Z AND EXTENDED INTO THE OVERNIGHT. .LONG TERM /TONIGHT THROUGH MONDAY/... ISSUED AT 327 AM CST TUE JAN 28 2014 STILL HAVE NORTHWEST UPPER LEVEL FLOW ACROSS THE AREA INITIALLY...WITH WAA BEGINNING TONIGHT AS THE SFC HIGH SLIDES SOUTHEAST OF THE AREA. OVERALL WITH MAINLY CLEAR SKIES AND RELATIVELY COLD AIR IN PLACE...SHOULD STILL SEE TEMPS DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO. WITH WINDS AROUND 10 KTS ACROSS THE NORTH...WILL STILL HAVE WIND CHILLS INTO THE -20F TO -25F RANGE OVERNIGHT THUS EXTENSION OF WIND CHILL HEADLINES FOR ADVISORY CRITERIA IS NEEDED. WAA CONTINUES WEDNESDAY INTO WEDNESDAY NIGHT AHEAD OF THE NEXT SHORTWAVE DROPPING SOUTH THROUGH THE REGION. WAVE EMBEDDED IN PARENT TROUGH CENTERED AROUND HUDSON BAY...WITH ANOTHER COLD FRONT EXPECTED TO PASS THROUGH THE CWA THURSDAY. PRECIP CHANCES EXPECTED LATE WEDNESDAY NIGHT ACROSS THE NORTHWEST IN WAA PATTERN AND STRONG THETA-E ADVECTION. PRECIP EXPECTED TO SPREAD ACROSS EAST SOUTHEASTWARD ACROSS THE CWA INTO THURSDAY MORNING...WITH CHANCES WANING INTO THURSDAY AFTERNOON AS FORCING SHIFTS EAST AND MOISTURE BECOMES MORE LIMITED. SOUNDINGS SATURATED ACROSS THE NORTH BY 12Z THURSDAY WITH MAINLY LIGHT SNOW EXPECTED. SOUNDINGS INDICATE POSSIBILITY OF NO ICE INTRODUCTION ACROSS THE SOUTH...WITH A NEAR SURFACE DRY LAYER. THEREFORE HAVE HIGHEST POPS ACROSS THE NORTH...AND WITH THE DRIER AIR FURTHER SOUTH COULD SEE POTENTIAL FOR VERY LIGHT FZDZ OR FZRA MIXING WITH THE SNOW. ONLY A LIGHT GLAZING WOULD BE EXPECTED. FURTHER NORTH...WITH STRONGER FORCING/BETTER MOISTURE COULD SEE A FEW INCHES OF SNOW ACROSS THE NORTHERN/NORTHEASTERN CWA WITH THIS SYSTEM. UPPER LEVEL FLOW TO BECOME MORE ZONAL IN NATURE AS UPPER LEVEL TROUGH IN PLACE ACROSS THE NORTHERN/NORTHEASTERN US BROADENS AND FLATTENS...WITH THE SOUTHERN AND NORTHERN STREAM TRYING TO PHASE TOWARD THE END OF THE WEEK INTO THE WEEKEND. EXTENDED RANGE MODELS EJECTING A SYSTEM FROM THE CENTRAL ROCKIES AND INTO THE CENTRAL US INTO FRIDAY/SATURDAY TIMEFRAME. THIS SYSTEM LOOKS TO BRING THE NEXT CHANCE FOR PRECIPITATION TO MUCH OF THE STATE AS THE ASSOCIATED SFC LOW TRACKS THROUGH SOUTHERN MISSOURI INTO THE OHIO VALLEY REGION. THE NEAR ZONAL/FLAT BROAD TROUGH PATTERN REMAINS ACROSS THE US INTO THE WEEKEND INTO EARLY NEXT WEEK. MODELS THEN HINT AT ANOTHER SYSTEM EJECTING FROM THE ROCKIES AND PUSHING THROUGH THE REGION JUST BEYOND THE CURRENT FORECAST PERIOD. OVERALL COLDER AIR TO BE IN PLACE ACROSS THE REGION FOR THE WEEKEND...WITH H85 TEMPS IN THE -5C TO - 10C RANGE BUT SHOULD REMAIN CUT OFF FROM THE ARCTIC AIR SO DO NOT EXPECT THE VERY COLD CONDITIONS THAT HAVE BEEN COMMON ACROSS THE AREA OVER THE LAST FEW DAYS. && .AVIATION...28/06Z ISSUED AT 1132 PM CST MON JAN 27 2014 WIDESPREAD VFR CONDITIONS WILL PERSIST FOR THE DURATION OF THE FORECAST AS HIGH PRESSURE RESIDES ALONG THE MISSOURI RIVER VALLEY. WINDS WILL BE LIGHT AND DECOUPLED OVERNIGHT WITH SOME INCREASE FROM THE WEST NORTHWEST BY MIDDAY TUESDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL 10 AM CST THIS MORNING FOR BLACK HAWK- BREMER-BUTLER-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON-HANCOCK- HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-TAMA-WINNEBAGO- WORTH-WRIGHT. WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR BOONE- CALHOUN-GREENE-MARSHALL-POWESHIEK-SAC-STORY-WEBSTER. WIND CHILL ADVISORY FROM 10 AM THIS MORNING TO 9 AM CST WEDNESDAY FOR BLACK HAWK-BREMER-BUTLER-CERRO GORDO-EMMET- FRANKLIN-GRUNDY-HANCOCK-HARDIN-KOSSUTH-PALO ALTO-WINNEBAGO-WORTH- WRIGHT. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...COGIL
Hazardous weather outlook, Jan 27, 4:01 PM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 401 PM CST MON JAN 27 2014 IAZ004>007-015>017-023>028-033>039-046>050-062-282215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POWESHIEK- 401 PM CST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A WIND CHILL WARNING IS IN EFFECT FOR THE AREA THROUGH TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND CHILL WARNING IS IN EFFECT FOR THE AREA THROUGH NOON TUESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ044-045-057>061-070>075-081>086-092>097-282215- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 401 PM CST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT WIND CHILL VALUES WILL BE NEAR 20 BELOW ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILL VALUES WILL BE NEAR 20 BELOW ZERO THROUGH EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FAB
Nearby
Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.